MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561291
Medical Device Problem Codes Entrapment of Device (1212); Failure to Cut (2587); Material Twisted/Bent (2981)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of snare loop unable to cut.Imdrf impact code f08 captures the reportable event of prolonged hospitalization.Imdrf impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was used in the terminal ileum to remove a 27 mm polyp during a colonoscopy procedure performed on (b)(6) 2025.During the procedure and inside the patient, the scope was in an awkward position with looping, complicating access.The polyp was successfully lifted and prepared for resection using a snare device.However, the snare became entangled in the polyp and could not be disengaged.Upon inspection, the snare wire was found to be twisted near the base and was unable to cut through despite diathermy application.A second endoscopist was called to assist.After multiple unsuccessful attempts, the snare was manually cut with scissors, and the scope was withdrawn with the plastic snare component removed.The endoscope was reinserted with biopsy forceps to release the remaining snare.By this time, the polyp had migrated into the colon.A portion was removed, and the remainder fell back into the terminal ileum.The team was eventually able to complete the polypectomy, although not all fragments were retrieved, only the portion that had entered the colon.The patient experienced discomfort post-procedure and was advised to remain in the ward for two hours for observation.A follow-up rescope with polypectomy (4 points) is scheduled in three months.The snare was securely attached to the active cord and no visible problem was noted with the cautery pin.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22743398
Report Number3005099803-2025-03917
Device Sequence Number20929143
Product Code FDI
UDI-Device Identifier08714729645801
UDI-Public(01)08714729645801(17)271022(10)35124032
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K202478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561291
Device Catalogue Number6129
Device Lot Number0035124032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/07/2025
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale